Maine, 2004

Hail in Maine, July 29, 2004

July 29, 2004 · NWS CAR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 29, 4:15 AM EST, 9 hours 35 minutes earlier.

Area forecast discussion, Jul 29, 4:15 AM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU MAINE
515 AM EDT THU JUL 29 2004

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION
TODAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD ACROSS THE REGION FRIDAY. HOWEVER...ANOTHER
UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR AN AFTERNOON
SHOWER OR THUNDERSTORM ACROSS NORTHERN AREAS FRIDAY AFTERNOON.

&&

.SHORT TERM ( TODAY THROUGH FRI )...
CURRENT SURFACE ANALYSIS INDICATED A FRONTAL BOUNDARY ACROSS THE
GULF OF MAINE. THE REMNANTS OF WEAK LOW PRESSURE WILL MOVE ALONG
THIS FRONT TODAY...WHILE AN UPPER LEVEL DISTURBANCE CROSSES THE
REGION. COOLER AIR ALOFT WILL ACCOMPANY THE TROF...HELPING STEEPEN
LAPSE RATES ACROSS THE REGION. WITH ANY SURFACE HEATING FURTHER
CONTRIBUTING TO DESTABILIZATION...EXPECT SHOWERS AND POSSIBLE
THUNDERSTORMS TO ACCOMPANY THE UPPER TROF ACROSS THE REGION TODAY.
ANY SHOWERS/THUNDERSTORMS WHICH DO DEVELOP WILL END IN THE WAKE OF
THE UPPER TROF. HIGH TEMPERATURES TODAY WILL GENERALLY RANGE FROM 75
TO 80 ACROSS THE REGION...WITH MID 70S ALONG THE COAST WHERE LOW
CLOUDS AND FOG WILL BE MOST PERSISTENT.

HIGH PRESSURE BEGINS TO RIDGE ACROSS THE REGION TONIGHT AT BOTH
THE SURFACE AND ALOFT. SKIES WILL BE PARTLY CLOUDY TONIGHT...WITH
PATCHY FOG DEVELOPING LATE. FOG WILL REMAIN MORE PERSISTENT NEAR
THE COAST. LOW TEMPERATURES TONIGHT WILL FALL TO AROUND 60 ACROSS
THE REGION.

RIDGING CONTINUES TO BUILD ACROSS THE REGION AT BOTH THE SURFACE AND
ALOFT FRIDAY. HOWEVER...AN UPPER LEVEL DISTURBANCE CROSSING THE
RIDGE...WILL CLIP NORTHERN AREAS DURING THE AFTERNOON. THE
COMBINATION OF INCREASINGLY WARM HUMID AIR WILL COMBINE WITH THE
UPPER LEVEL DISTURBANCE TO SUPPORT THE SLIGHT CHANCE OF AN
AFTERNOON SHOWER/THUNDERSTORM ACROSS NORTHERN AREAS FRIDAY
AFTERNOON. TEMPERATURES WILL WARM FRIDAY...WITH READINGS IN THE
UPPER 80S ACROSS MUCH OF THE REGION WHILE TEMPERATURES HOLD AROUND
80 ALONG THE COAST.

&&

.LONG TERM ( FRI NIGHT THROUGH WED )...
DIDNT MAKE ANY SIGNIFICANT CHANGES TO LONG TERM PORTION OF FORECAST
SINCE ITS IN PRETTY GOOD AGREEMENT WITH LATEST GUIDANCE. SW FLOW
ALOFT WILL BECOME INCREASINGLY MOIST SATURDAY INTO SUNDAY TIME WITH
PWATS RUNNING IN THE 1.5 TO 2.0 INCH RANGE. WITH WEAK S/WVS EMBEDDED
IN THE FLOW AND WEAK COOL FRONT APPROACHING FROM THE WEST DECIDED TO
INCREASE POPS TO LIKELY ACROSS THE NORTHERN/WESTERN ZONES SATURDAY
INTO SATURDAY NIGHT PERIOD. THE WEAK FRONT WILL CROSS THE AREA LATER
SUNDAY/SUNDAY NIGHT TIME FRAME. ANOTHER WEAK FRONT APPROACHING ON
MONDAY-TUESDAY TIME FRAME.

&&

.AVIATION...
GENERALLY EXPECT VFR CONDITIONS ACROSS NORTHERN AREAS TODAY AND
TONIGHT...THOUGH PATCHY FOG COULD PRODUCE LOCAL IFR/LIFR
CEILINGS/VISIBILITIES EARLY THIS MORNING. LOCAL MVFR/IFR
CEILINGS/VISIBILITIES COULD ACCOMPANY ANY SHOWERS/THUNDERSTORMS.
EXPECT MORE EXTENSIVE LOW CLOUDS/FOG DOWNEAST EARLY TODAY WITH
LIFR/VLIFR CEILINGS/VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR
DOWNEAST DURING THE AFTERNOON...THOUGH SHOWERS/THUNDERSTORMS COULD
PRODUCE LOCAL MVFR/IFR CEILINGS/VISIBILITIES.

&&

.MARINE...
INITIALIZED WINDS USING ETA12 AND SEAS WITH WNAWVE. WINDS WILL REMAIN
RATHER LIGHT THROUGH FRIDAY. PERSISTENT SWRLY FLOW AROUND HIGH
PRESSURE TO THE EAST WILL CONTINUE TO GENERATE HIGHER SWELL ACROSS
THE WATERS. FOG WILL ALSO REDUCE VISIBILITIES SUBSTANTIALLY AT TIMES.
ETA/GFS SHOWING BL WINDS INCREASING TO 25 TO 35 KTS SATURDAY AND
SATURDAY NIGHT ALTHOUGH NOT SURE HOW MUCH OF THIS WILL BE ABLE TO MIX
DOWN IN THE STABLE MARINE LAYER BUT WINDS/SEAS COULD APPROACH SCA
LEVELS AT THAT TIME.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&

SHORT TERM: NORCROSS
LONG TERM/MARINE: DUDA
AVIATION: NORCROSS
Hazardous weather outlook, Jul 29, 4:31 AM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
531 AM EDT THU JUL 29 2004

MEZ001>006-010-011-015>017-029>032-301100-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU...
CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN...
DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH...
ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS...
MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN...
PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE...
VAN BUREN AND VANCEBORO
531 AM EDT THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY. A FEW OF THE THUNDERSTORMS COULD CONTAIN SMALL HAIL...GUSTY
WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A COLD FRONT
SATURDAY. THERE IS A CHANCE SOME OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NORCROSS

In the hours before

Special weather statement, Jul 29, 11:41 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1241 PM EDT THU JUL 29 2004

MEZ001-291745-
AROOSTOOK COUNTY...
1241 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1240 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 17 MILES SOUTHWEST OF ESTCOURT STATION.
THE STORM WAS MOVING EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHWESTERN AROOSTOOK COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4738 6957 4712 6953 4715 6893 4754 6894

GABRIC

NNNN
Special weather statement, Jul 29, 12:03 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT THU JUL 29 2004

MEZ001-002-291800-
AROOSTOOK COUNTY...
103 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 101 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
    WASHBURN...           MAPLETON...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS NORTHERN
AROOSTOOK COUNTY. SOME BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL
AND LIGHTNING IS POSSIBLE WITH ANY OF THESE STORMS.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4750 6949 4667 6989 4649 6761 4734 6776

GABRIC

NNNN
Special weather statement, Jul 29, 12:03 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT THU JUL 29 2004

MEZ001-002-291800-
AROOSTOOK COUNTY...
103 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 101 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
FRENCHVILLE...           SAINT AGATHA...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS NORTHERN
AROOSTOOK COUNTY. SOME BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL
AND LIGHTNING IS POSSIBLE WITH ANY OF THESE STORMS.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4750 6949 4667 6989 4649 6761 4734 6776

GABRIC

NNNN

CORRECTED PATH CAST
Special weather statement, Jul 29, 12:54 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT THU JUL 29 2004

MEZ001-291900-
AROOSTOOK COUNTY...
154 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 7 MILES SOUTHEAST OF ESTCOURT STATION. THE STORM WAS
MOVING EAST AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING IN AN AREA
FROM FORT KENT...TO EAGLE LAKE...CARIBOU...TO PRESQUE ISLE.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
ESTCOURT STATION...      FORT KENT...        VAN BUREN...
CARIBOU...               PRESQUE ISLE...     STOCKHOLM...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...UP TO ONE HALF INCH...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE OR FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.

LAT...LON 4748 6924 4731 6918 4735 6856 4762 6865

CALDERON

NNNN
Special weather statement, Jul 29, 12:54 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT THU JUL 29 2004

MEZ001-002-291900-
AROOSTOOK COUNTY...
154 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 7 MILES SOUTHEAST OF ESTCOURT STATION. THE STORM WAS
MOVING EAST AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING IN AN AREA
FROM FORT KENT...TO EAGLE LAKE...CARIBOU...TO PRESQUE ISLE.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
ESTCOURT STATION...      FORT KENT...        VAN BUREN...
CARIBOU...               PRESQUE ISLE...     STOCKHOLM...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...UP TO ONE HALF INCH...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE OR FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.

LAT...LON 4748 6924 4731 6918 4735 6856 4762 6865

CALDERON

NNNN
Special weather statement, Jul 29, 1:36 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
236 PM EDT THU JUL 29 2004

MEZ001-002-291930-
AROOSTOOK COUNTY...
236 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 235 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER MADAWASKA. THE STORM WAS MOVING SOUTHEAST AT 10 MPH.
OTHER STRONG STORMS WERE DEVELOPING ACROSS NORTHERN AROOSTOOK COUNTY
ALONG THE ROUTE 161 AND ROUTE 1 CORRIDORS.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
MADAWASKA...          FRENCHVILLE...        PORTAGE...
VAN BUREN...          STOCKHOLM...          LIMESTONE...
CARIBOU...            WASHBURN...

THESE STORMS HAS THE POTENTIAL TO PRODUCE...
    HAIL...OF UP TO HALF AN INCH...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE AND FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.

LAT...LON 4748 6836 4677 6915 4657 6779 4731 6766

CALDERON

NNNN

The radar

The Caribou radar (KCBW), 148 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Aroostook

When
July 29, 1:50 PM EST
Where
Aroostook County, St David
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.333, -68.233

The hail destroyed a garden.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411493.